MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25294
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during retrograde intrarenal surgery (rirs), a cook® single-use holmium laser fiber was found broken in the package before opening it.Approximately 55 cm was broken.A new fiber was opened to complete the procedure.No damage to the packaging was noticed.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, during retrograde intrarenal surgery (rirs), a cook® single-use holmium laser fiber was found broken in the package before opening it.Approximately 55 cm was broken.A new fiber was opened to complete the procedure.No damage to the packaging was noticed.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), documentation, drawing, specifications, manufacturing instructions, the instructions for use (ifu), and quality control data.One cook® single-use holmium laser fiber was returned for investigation inside an opened outer package.The laser fiber was returned in 2 segments.The proximal segment measured approximately 245.9 cm in length.The distal segment measured approximately 54.3 cm.The points of separation appeared jagged with the blue jacket stretched.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Cook has conducted a review of the product manufacturing specifications in response to this incident.It was determined that the current controls are sufficient to identify this failure mode by inspecting the device prior to device distribution.There were no historical complaints or non-conformances associated with the production lot number related to this failure mode.Thus, it was concluded product in house and in the field are built to specification.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, a definitive cause could not be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13479646
Report Number1820334-2022-00180
Device Sequence Number12037372
Product Code GEX
UDI-Device Identifier00827002252943
UDI-Public(01)00827002252943(17)240126(10)13718045
Combination Product (Y/N)N
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberG25294
Device Catalogue NumberHLF-S273-HSMA
Device Lot Number13718045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown